Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 313, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 7, 2011, 6:32 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 6:32 PM CDT (23:32 UTC)
- Expired
- Aug 7, 2011, 7:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 121 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:50 PM CDT | TSTM WND DMG | 11 Nw Dierks, AR | SEVERAL TREES DOWNED ON THE SOUTHWEST SIDE OF LAKE GILLHAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
466
WUUS54 KSHV 072332
SVRSHV
ARC061-133-080030-
/O.NEW.KSHV.SV.W.0313.110807T2332Z-110808T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
632 PM CDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...UMPIRE...DIERKS...
NORTH CENTRAL SEVIER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 730 PM CDT
* AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
UMPIRE. THIS STORM WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOCKESBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3434 9392 3420 9392 3419 9389 3417 9388
3394 9420 3419 9431 3421 9420 3433 9410
3436 9398 3436 9397
TIME...MOT...LOC 2332Z 315DEG 1KT 3430 9402
$$
061 follow-up statement
045
WWUS54 KSHV 080011
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 PM CDT SUN AUG 7 2011
ARC061-133-080030-
/O.CON.KSHV.SV.W.0313.000000T0000Z-110808T0030Z/
HOWARD AR-SEVIER AR-
711 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SEVIER AND HOWARD COUNTIES...
AT 705 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF BURG...OR 10 MILES
SOUTHWEST OF UMPIRE...MOVING EAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEBANON...AND BURG AND DIERKS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3434 9392 3420 9392 3419 9389 3417 9388
3413 9393 3403 9423 3419 9431 3421 9420
3433 9410 3436 9398 3436 9397
TIME...MOT...LOC 0007Z 270DEG 2KT 3418 9418
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:39 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 7, 2:39 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 PM CDT SUN AUG 7 2011
.DISCUSSION...
UPPER-LEVEL RIDGE CONTINUING TO RETROGRADE WEST THIS
AFTERNOON...ALLOWING FOR ISOLATED CONVECTION TO DEVELOP ALONG ITS NORTHERN
PERIPHERY ACROSS CENTRAL AND SOUTHWEST ARKANSAS. SOME OF THESE
STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL ACROSS PORTIONS OF
SOUTHEAST OKLAHOMA AND THE INTERSTATE 30 CORRIDOR OF SOUTHERN
ARKANSAS THROUGH THE REMAINDER OF THE AFTERNOON.
INCREASED INSTABILITY AND VERTICAL MIXING HAS ALSO PROVIDED SOME
RELIEF FROM THE HEAT...WITH MOST LOCATIONS ONLY REPORTING
TEMPERATURES AT OR AROUND 100 DEGREES AT THIS HOUR. RIDGE IS
FORECAST TO REMAIN TO THE WEST THROUGH MUCH OF THE FORECAST
PERIOD...ALLOWING FOR AFTERNOON HIGH TEMPERATURES TO RANGE FROM
100 TO 105 DEGREES EACH DAY. FOR THIS FORECAST PACKAGE...CONTINUED
HEAT ADVISORY THROUGH MONDAY EVENING AS HEAT INDEX VALUES ARE
FORECAST TO CLIMB ABOVE 105 DEGREES ACROSS THE REGION.
A WEAK FRONTAL BOUNDARY IS FORECAST TO STALL ACROSS THE REGION ON
TUESDAY...PROVIDING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
THE END OF THE FORECAST PERIOD. /05/
&&
.AVIATION...
MOSTLY VFR CONDITIONS WILL PREVAIL THROUGH 09/00Z. EXPECT SCATTERED
CLOUDS AROUND 7 KFT DURING THE AFTERNOON HOURS WITH SOME MID LEVEL
CIGS AROUND 12 KFT LINGERING OVERNIGHT IN AREAS WHERE CONVECTION
OCCURS. ISOLATED TSTMS EXPECTED MAINLY NORTH OF A KPRX TO KMLU LINE
AND SOUTH OF A KLFK TO KAEX LINE. SURFACE WIND GENERALLY SOUTHERLY
AROUND 10 KTS WITH OCCASIONAL GUSTS TO 15 KTS. WINDS DIMINISHING TO
LESS THAN 10 KTS AFTER 01Z THE BECOMING SOUTHWEST AFTER 06Z AND
INCREASING WITH GUSTS TO 15 KTS AFTER 14Z MONDAY. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 102 80 101 79 / 10 10 10 10 20
MLU 79 101 78 100 78 / 20 10 10 10 30
DEQ 78 104 77 103 77 / 20 10 10 10 20
TXK 80 103 79 102 78 / 20 10 10 10 20
ELD 79 102 77 100 76 / 20 10 10 10 30
TYR 82 103 80 102 79 / 10 10 10 10 10
GGG 79 103 79 102 78 / 10 10 10 10 20
LFK 78 101 78 101 77 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
05/14Hazardous weather outlook, Aug 7, 11:47 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CDT SUN AUG 7 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1147 AM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A HEAT ADVISORY REMAINS IN EFFECT THROUGH MONDAY WITH AFTERNOON HIGH TEMPERATURES FORECAST TO RANGE BETWEEN 100 AND 105 DEGREES...YIELDING HEAT INDEX VALUES AS HIGH AS 110 DEGREES. PRECAUTIONS SHOULD BE TAKEN TO PROTECT AGAINST HEAT RELATED ILLNESSES RESULTING FROM OUTDOOR EXPOSURE OR INADEQUATELY COOLED BUILDINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS MAY PROVIDE TEMPORARY RELIEF TO THE CONTINUED HOT CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 05
In the hours before
Special weather statement, Aug 7, 6:10 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT SUN AUG 7 2011
ARZ050-051-080000-
HOWARD-SEVIER-
610 PM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HOWARD AND SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
ATHENS...DIERKS AND UMPIRE...
AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING ONE STRONG THUNDERSTORM 8 MILES SOUTHWEST OF UMPIRE...AND
ANOTHER NEAR ATHENS MOVING SOUTHEAST AT 15 MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
THUNDERSTORMS AS THEY SPREAD TOWARD DIERKS..AND NEAR BURG.
06Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.